What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 26, 1:46 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 26, 1:46 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
246 PM CDT Sun Jun 26 2022
.DISCUSSION...
Through tomorrow:
A pattern change is finally in store for the region as pesky
upper ridging continues to gradually retrograde west into the
Southern Plains. This is occurring as a potent northern stream
trough swings through the Great Lakes region into New England.
This afternoon will be the last bout with dangerous heat for this
heat wave as numerous sites have hit or exceeded heat advisory
criteria within a hot and humid airmass. A heat advisory remains
in effect until 8pm, however, a number of locations will likely
cool off sooner as showers and thunderstorms and associated cloud
cover increase in coverage. A surface cold front current over
northern Arkansas will drop into the Delta tonight and into the
I-20 corridor by tomorrow evening. Showers and thunderstorms have
blossomed over southeast Arkansas and north Mississippi and will
continue to increase in coverage through the afternoon and into
the evening. These storms will drop south into central Mississippi
this evening before dissipating with loss of daytime heating.
Additional showers and thunderstorms are also ongoing along and
south of Hwy 82 in conjunction with a weak surface low just off
the Mississippi coast.
Latest mesoanalysis indicates a corridor of large surface-based
instability extending through the Mississippi delta where the
greatest coverage of storms is ongoing. A narrow instability
minimum along the I-55 corridor is keeping convection at bay
further east, but moisture pooling ahead of the encroaching
boundary should allow instability to increase into central
Mississippi ahead of the convection across the Delta. Large DCAPE
and steep low-level lapse rates will continue to support the
potential for severe microburst with any deep convection. Several
cores have already displayed characteristics of strong to severe
microbursts and this trend is expected to continue. Therefore, a
marginal risk for isolated severe storms has been added to the
HWO/graphics generally along and north of a line from Winnsboro to
Jackson to Columbus. The majority of storms should dissipate prior
to midnight, but at least isolated to scattered coverage of
showers will likely linger overnight as the frontal boundary
pushes into the Delta.
For tomorrow, showers and thunderstorms are expected to redevelop
along and ahead of the surface cold front. Activity will likely
develop earlier in the day with coverage increasing late morning
into the early afternoon. The greatest rain chances will be
dictated by the location of the front, but storms are likely
mainly along and south of a line from Winnsboro to Jackson to
Columbus. While a few strong to severe storms cannot be ruled out,
an earlier start to convection will inhibit greater instability,
which combined with poor lapse rates will lead to a lower threat
for damaging wind gusts. Will keep the HWO/graphics clear of
hazards for now. High temperatures will be much cooler with mid
80s behind the front across the Delta and northern Mississippi
with low to mid 90s across the far southeast/Pine Belt. /TW/
Monday night through Saturday night:
The previously mentioned frontal boundary/trough is expected to
remain stalled near the Gulf Coast for much of this week. This
convergent axis combined with seasonable levels of moisture and
instability will serve as a focus for diurnally enhanced shower
and storm coverage over mainly the southeast half of the forecast
area. It appears we may see rain chances peak Thursday, but the
boundary should become more diffuse as we move into Independence
Day Weekend resulting in less convective rainfall by the end of
the long range forecast. Temperatures will be seasonable and more
tolerable compared to the recent heat experienced, especially
during the early to mid week when humidity levels will be a bit
lower as previously described. Humidity levels will likely be on
the increase by the end of the week and weekend. /EC/
&&
.AVIATION...
18Z TAF discussion:
VFR conditions will prevail for the next several hours at all
terminals. Thereafter, showers and thunderstorms will increase in
coverage across the area with this activity persisting into the
early evening hours before dissipating around 27/04z. Brief
reductions in visibility/ceiling can be expected with any storm
along with gusty winds. Low stratus will develop over a good
portion of the area overnight into early tomorrow morning with a
mix of MVFR and IFR ceilings. This low cloud deck is forecast to
lift back to VFR by the end of the TAF period at 27/18z. Winds
will be out of the southeast today and then shift to out of the
north behind a frontal boundary that will gradually drop into the
area tonight. /TW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 89 69 88 / 38 70 40 30
Meridian 72 92 69 90 / 31 73 52 37
Vicksburg 72 87 69 88 / 42 56 29 23
Hattiesburg 72 93 72 90 / 19 68 63 54
Natchez 72 89 71 87 / 43 64 47 36
Greenville 72 85 67 87 / 44 19 9 4
Greenwood 72 88 67 90 / 55 31 10 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.
&&
TW/ECHazardous weather outlook, Jun 26, 12:38 PM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
138 PM CDT Sun Jun 26 2022
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>038-040>044-
047-048-053-271845-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-
Yazoo-Madison MS-Leake-Warren-Hinds-Claiborne-
138 PM CDT Sun Jun 26 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.
.DAY ONE...This afternoon into this evening
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon into this evening
Isolated severe thunderstorms will be possible this afternoon into
the evening hours. The primary threat will be damaging winds and
small hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
EXCESSIVE HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon
Dangerous heat will continue through the remainder of this
afternoon with peak heat index values ranging from 105 to 110
degrees across the forecast area. Heat exhaustion will be likely
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ039-045-049-271845-
Noxubee-Neshoba-Rankin-
138 PM CDT Sun Jun 26 2022
This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.
.DAY ONE...This afternoon into this evening
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon into this evening
Isolated severe thunderstorms will be possible this afternoon into
the evening hours. The primary threat will be damaging winds and
small hail.
(https://www.weather.gov/images/jan/graphicast/2.png)
EXCESSIVE HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon
Dangerous heat will continue through the remainder of this
afternoon with peak heat index values ranging from 105 to 110
degrees across the forecast area. Heat exhaustion will be likely
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.
LAZ024-026-MSZ046-050>052-054>066-072>074-271845-
Catahoula-Concordia-Kemper-Scott-Newton-Lauderdale-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
138 PM CDT Sun Jun 26 2022
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.
.DAY ONE...Tonight and Monday
EXCESSIVE HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon
Dangerous heat will continue through the remainder of this
afternoon with peak heat index values ranging from 105 to 110
degrees across the forecast area. Heat exhaustion will be likely
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.
1
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
more days in a row and/or air temperatures greater than 107
degrees.
Significant...Maximum heat index greater than 110 degrees
and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
temperatures 100 to 103 degrees.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 26, 2:20 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
320 PM CDT Sun Jun 26 2022
ARZ075-MSZ018-019-034-262100-
Chicot AR-Washington MS-Sunflower MS-Bolivar MS-
320 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northern Chicot,
northwestern Sunflower, northwestern Washington and Bolivar Counties
through 400 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rosedale, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benoit around 345 PM CDT.
Shaw around 400 PM CDT.
Other locations impacted by this storm include Winstonville, Beulah,
Pace and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3399 9066 3351 9064 3338 9113 3338 9146
3356 9145 3356 9135 3352 9135 3352 9125
3356 9124 3360 9113 3366 9122 3370 9122
3371 9116 3366 9109 3368 9103 3372 9106
3372 9114 3377 9114 3377 9100 3382 9105
TIME...MOT...LOC 2020Z 348DEG 18KT 3378 9093
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 26, 3:00 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
400 PM CDT Sun Jun 26 2022
ARZ074-075-MSZ018-034-262145-
Chicot AR-Ashley AR-Washington MS-Bolivar MS-
400 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northern Chicot,
northeastern Ashley, northwestern Washington and southwestern Bolivar
Counties through 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 10 miles south of Dermott, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Montrose around 430 PM CDT.
Lake Village, Portland and Mcmillan Corner around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3372 9086 3349 9098 3313 9148 3328 9174
3339 9157 3339 9146 3348 9146 3356 9136
3352 9135 3352 9125 3356 9124 3359 9114
3362 9113 3367 9123 3370 9121 3366 9109
3368 9103 3373 9115 3378 9112
TIME...MOT...LOC 2100Z 320DEG 6KT 3338 9147
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 26, 3:18 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 PM CDT Sun Jun 26 2022
ARZ074-262200-
Ashley AR-
418 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southeastern Ashley
County through 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parkdale, or near Wilmot, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Parkdale around 435 PM CDT.
Wilmot around 440 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 9167 3314 9146 3301 9146 3300 9147
3301 9164 3313 9176
TIME...MOT...LOC 2118Z 309DEG 10KT 3312 9161
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 26, 3:27 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
427 PM CDT Sun Jun 26 2022
MSZ064-065-262215-
Jefferson Davis MS-Covington MS-
427 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southwestern
Covington and southeastern Jefferson Davis Counties through 515 PM
CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melba, or 9 miles southwest of Collins, moving west at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Covington and southeastern Jefferson Davis Counties, including the
following locations... Bassfield and Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3150 8975 3161 8970 3157 8949 3143 8955
3143 8963
TIME...MOT...LOC 2127Z 112DEG 20KT 3153 8966
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 26, 3:36 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Sun Jun 26 2022
ARZ074-075-LAZ007>009-MSZ034-040-041-262200-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-Sharkey MS-Issaquena MS-
436 PM CDT Sun Jun 26 2022
...Strong thunderstorms will impact portions of southern Chicot and
southeastern Ashley Counties, northeastern Morehouse, northeastern
East Carroll and northern West Carroll Parishes, Washington,
northwestern Issaquena and northwestern Sharkey Counties through 500
PM CDT...
At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Greenville to near
Parkdale. Movement was south at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Hollandale, Lake Village, Eudora, Wilmot, Avon, Oak
Grove, Parkdale, Darlove, Wayside, Grace, Panther Burn, Estill, Nitta
Yuma, Gassoway, Jones, Millikin, Glen Allan, Galion and Shelburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3300 9178 3344 9106 3338 9088 3316 9072
3300 9083 3289 9116 3274 9184
TIME...MOT...LOC 2135Z 009DEG 22KT 3334 9113 3311 9160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Jun 26, 4:37 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
537 PM CDT Sun Jun 26 2022
LAZ008-009-016-MSZ034-035-040>042-262300-
Madison LA-East Carroll LA-West Carroll LA-Washington MS-Sharkey MS-
Humphreys MS-Yazoo MS-Issaquena MS-
537 PM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of East Carroll, north
central Madison and southeastern West Carroll Parishes, southeastern
Washington, northwestern Yazoo, Issaquena, southwestern Humphreys and
Sharkey Counties through 600 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Onward, or near Rolling Fork, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Holly Bluff around 550 PM CDT.
Other locations impacted by this storm include Mayersville, Cary,
Louise and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3318 9090 3299 9052 3273 9078 3257 9100
3258 9104 3256 9107 3255 9108 3253 9106
3252 9107 3255 9109 3249 9112 3243 9120
3253 9147 3254 9144 3256 9143 3258 9145
3258 9155
TIME...MOT...LOC 2237Z 310DEG 30KT 3281 9090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNE